Jump to content
Important Survey - Please Participate ×

Taper wasn't so bad, how about after?


[...]

Recommended Posts

Today is my first Benzo-Free day! But as many of us are prone to do, I am now obsessing over the lack of benzos in my body. While on benzos, my tolerance and interdose withdrawal was so terrible that I actually felt relief as soon as I started my taper. Did anyone else have this experience, and if so, how did you feel after the drugs were out of your system for good?

 

I feel more irritable and am having muscle pains today - is it all in my head or am I actually already feeling the lack of benzos in my system? I was down to such a small dose (.5MG Valium) that I didn't think my body will really even feel the jump.

 

Thanks for the help!

Shew

Link to comment
Share on other sites

Shew- I had this same feeling when I tapered. I also felt relief as I came down off the drug, and I had such an easy time with the taper, that I thought I would be one of the 'lucky' ones.

 

For the first couple weeks after my last dose, I did feel pretty decent all in all, but at about Weeks 3 or 4, I noticed a considerable decline in my moods, energy, and depression. I did not experience a lot of the intense physical pain that many do, but I have had a LOT of the psychological issues. It has gotten intense enough for me that I am taking a medical leave from work, but I still wonder some days if this is me or the withdrawal.

 

With that said, I have read many posts on here similar to what I (and perhaps you will) go through. It's normal. The key to getting through any of this is to remember that your life was not like this before the drug, and it will be normal again once things are set right internally. How and when the withdrawal effects will happen is completely dependent on your chemistry and each person is different. For instance, why do I have such bad depression and derealization while others don't and mostly experience muscle or nerve pain? It's a roller coaster, and the best thing you can do is try to be easy on yourself and prepare for anything. You may feel very little withdrawal, or you may feel a lot. Trust your body though, no matter what, and don't let anyone tell YOU how YOU feel. :)

 

Hope this helps.

Link to comment
Share on other sites

Thank you Wylidas! It is so strange how everyone experiences these drugs/tapers differently. I originally went on the drugs for insomnia and muscle relaxation - those are my two biggest withdrawal symptoms now. I wonder if the drugs just intensify our weaknesses. They really are poison, huh?

 

I have been going through this taper, thinking the worst is behind me, but I know I need to be prepared for some challenges ahead. At least I know I will be healing and not feeding the addiction! Thank you for sharing your experience and your insight  :) It's so nice to have friends along the road!

 

Shew

Link to comment
Share on other sites

Congratulations on being benzo free.  Maybe you will be one of the lucky ones and not have a lot of symptoms.  The law of averages says we would have some who have smooth times.

 

Popcornlady

Link to comment
Share on other sites

Congrats for being benzo free!!! Increased anxiety is normal for a while after benzos so not surprising you'd be a little overly concerned about symptoms. Muscle tension and irritability is a symptom of anxiety with or without benzos. Hopefully for you that's all it will amount to and as time passes and the symptoms don't show up, you'll relax and the anxiety about it will fade away.
Link to comment
Share on other sites

I did'nt notice much difference after i jumped. The first 5 months were all the same and then things started to get

better. Don't worry too much about the future, as long as you feel okay today, then that will do.

Link to comment
Share on other sites

Hi,

 

If your taper was relatively easy, I don't think you will have any major issues post-taper. Please try not to worry about it! Just take it as it comes and know you are healing. My taper was fairly uneventful except for the usual common withdrawal effects. Except for some lingering sleep issues for a few months, I was pretty much symptom-free following the end my taper.

 

 

Also, remember that we here are a self-selecting group. Those who find this site account for only a small percentage of the actual number of people who discontinue their use of benzos, and are most likely having a harder time than most. The majority of folks out there who withdraw from benzodiazepines safely are probably in the same catagory as you and me.

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...